Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 51, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 8, 2010, 10:50 PM CDT for Jefferson County, Alabama. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2010, 10:50 PM CDT (03:50 UTC)
- Expired
- Jul 9, 2010, 12:45 AM CDT
- In force
- 115 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:30 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 8, 9:30 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 PM CDT THU JUL 8 2010 .UPDATE...EVENING WEATHER DISCUSSION. && .DISCUSSION... PERSISTENT LITTLE SHOWER CONTINUING TO MAINTAIN SOME STRENGTH OVER THE HEART OF THE BHM METRO AREA AND SOUTH. IT IS THE LAST HOLDOUT IN A DAY THAT FEATURED ISOLATED SHOWERS IN THE WEST...ALONG WITH NEAR RECORD HIGH TEMPERATURES. MADE A FEW ADJUSTMENTS TO THE FORECAST...LEAVING ISOLATED CONVECTION IN THROUGH THE NEXT HOUR OR SO...AND JUST A FEW OTHER ADJUSTMENTS TO TONIGHT'S TEMP AND DEWPOINT GRIDS. OTHERWISE...WILL HOPEFULLY BE A RATHER QUIET EVENING. UPDATES ARE OUT. && .AVIATION...00Z TAF DISCUSSION. VFR CONDITIONS TO PREDOMINATE THROUGH THE NEXT 24HRS...WITH HIGH PRESSURE IN CONTROL. SHOWERS/STORMS ONGOING JUST BEFORE FORECAST ISSUANCE TIME ARE EXPECTED TO DIMINISH WITH SUNSET. DRY AIR MIXED INTO THE LOW LEVELS AS CONDITIONS WARMED UP THIS AFTERNOON...SO ANY FOG SHOULD BE LIGHT (STAYING GREATER THAN 3 MILES) AND ISOLATED (LASTING AN HOUR OR LESS). CUMULUS FIELD SHOULD START DEVELOPING AROUND 09/1600Z. SHOWER/STORM COVERAGE IS EXPECTED TO REMAIN ISOLATED...SO NO NEED TO INCLUDE THEM IN THE FORECASTS AT THIS TIME. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TEST AND MONITORED FOR ACCURACY. /61/ && .CLIMATE... ANNISTON TIED THE RECORD HIGH OF 100 DEGREES TODAY...WHICH WAS LAST ACHIEVED IN 1977. BIRMINGHAM...TUSCALOOSA...AND MONTGOMERY WERE ALL SEVERAL DEGREES BELOW THEIR RESPECTIVE RECORDS. RECORD HIGHS FOR FRIDAY JULY 9... ANNISTON 100 (1980) BIRMINGHAM 102 (1930) MONTGOMERY 106 (1881) TUSCALOOSA 100 (1969) && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 8, 11:50 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1150 AM CDT THU JUL 8 2010 ALZ011>015-017>050-091800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1150 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MNK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:17 PM CDT | Areal Flood Advisory | BMX | Jefferson | 118 min |
| Jul 9, 2:36 PM CDT | Areal Flood Advisory | BMX | Barbour | 114 min |
| Jul 9, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 18 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.